Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 22, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 17, 1995, 11:07 PM CDT for Bourbon County, Crawford County, Kansas. It was in force for 68 min.
The area
The counties it named.
The facts
- Issued
- Apr 17, 1995, 11:07 PM CDT (04:07 UTC)
- Expired
- Apr 18, 1995, 12:15 AM CDT
- In force
- 68 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
Counties Bourbon County, KS, Crawford County, KS
The radar
The Pleasant Hill radar (KEAX), 136 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 4.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 425 m²/s²
- 0-3 km storm-relative helicity
- 569 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 180409 SVRICT KSC011-037-180515- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1107 PM CDT MON APR 17 1995 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1215 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHEAST KANSAS ...BOURBON COUNTY...NORTHERN CRAWFORD COUNTY AT 1105 PM...THUNDERSTORMS 10 MILES SOUTH OF CHANUTE WERE CREATING OUTFLOW WINDS IN EXCESS OF 60 MILES AN HOUR NEAR WALNUT IN CRAWFORD COUN . MOVEMENT WAS TO THE NORTHEAST AT 40 MILES AN HOUR. PEOPLE IN THE COMMUNITIES OF HELPER...UNIONTOWN AND REDFIELD SHOULD SEEK THEIR STORM SHELTERS AND PREPARE FOR WINDS IN EXCESS OF 60 MILES AN HOUR. IF YOU ARE IN THE PATH OF THIS STORM...BE PREPARED FOR WINDS IN EXCESS OF 55 MPH AND HAIL UP TO ONE INCH IN DIAMETER. IF YOU ARE CAUGHT OUTSIDE...MOVE TO AN INDOOR SHELTER IMMEDIATELY. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 4:04 PM CDT, 7 hours 3 minutes earlier.
Area forecast discussion, Apr 17, 4:04 PM CDT, 7 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 400 PM CDT MON APR 17 1995 LASTEST SFC MAP SHOWS FRONTAL BOUNDARY FROM EAST CENTRAL OK THROUGH SW OK. SATELLITE SHOWS THICK CLOUD COVER OVER STATE. RADARS SHOW AREA OF RW-/TRW- ACROSS FCST AREA EAST OF SLN-P28 LINE. KVNX AND KDDC SHOW SCTD TSTMS DEVELOPING IN NRN TX AND OK. ETA 6HR FCST LOOKS MORE CLOSER TO CURRENT 18Z DATA THAN NGM BUT DOES NOT DO TOO GOOD WITH COLD AIR (SEE 18Z DDC SOUNDNING). WILL GO NEAR ETA FOR FCST. 15Z RUC 6 HOUR FCST SHOWS BEST LIFT ON 300K SURFACE ACROSS NORTHCENTRAL OK. 12HR FCST SHOWS GOOD LIFT ACROSS FCST AREA. HOWEVER...MOISTURE AXIS THROUGH EXTREME SE KS WITH BEST LIFT THERE. SURFACE LOW WILL MOVE ALONGFRONT TONIGHT PUSHING FRONT NORTH. IT WILL MOVE INTO SOUTHEAST KS TONIGHT. RIAN AND TSTMS WILL CONTINUE BY OVERRUNNING ACROSS CENTRAL KANSAS TIL AROUND MIDNIGHT AND TIL 09Z IN SE KS AS COLD FRONT PUSHES THROUGH. SEVERE THREAT LOOKS TO BE CREASED ACROSS THE CENTRAL ZONES WITH BEST CHANCE IN SE ZONES. IF ANY SVR POPS...ONLY DIME SIZE HAIL PSBL IN CENTRAL AND MAYBE LITTLE BIGGER IN SE. CURRENT RAINS HELPED TO MODIFY ATMOSPHERE TODAY. MUCH DRIER MOVES IN TUE. WILL GO BELOW GUIDANCE FOR TEMPS TONIGHT AND TUE. RSL 45/57 +2 SLN 46/58 +2 ICT 45/63 +1 HUT 44/63 +1 CNU 51/66 +3 STEWART
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 10:51 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho | 47 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.